Alert archive / Iowa / River Flood Warnings in 2018
River Flood Warning 93, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Sep 21, 2018, 6:03 AM CDT for Winneshiek County, Iowa. It took effect at Sep 21, 2018, 7:00 AM CDT. It was in force for 21 hr.
The area
The outline as issued.
The facts
- Issued
- Sep 21, 2018, 6:03 AM CDT (11:03 UTC)
- In effect from
- Sep 21, 2018, 7:00 AM CDT
- Expired
- Sep 22, 2018, 4:25 AM CDT
- In force
- 21 hr
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
- Flood severity
- Minor
County Winneshiek County, IA
The radar
The La Crosse radar (KARX), 92 km from the middle of the area, began a volume at 11:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Turkey River at Spillville (SPLI4). The gauge peaked at 9.66 ft at Sep 21, 2018, 2:00 PM CDT.
- Action stage
- 7 ft
- Minor stage
- 9 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05411600, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
087 WGUS43 KARX 211103 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED Flood Warning National Weather Service La Crosse WI 603 AM CDT Fri Sep 21 2018 .Minor flooding expected along the Turkey River at Spillville. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you live in a threatened area, be alert for high or rising water, and be ready to move to higher ground if necessary. Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Stay tuned to your favorite source of weather information, including NOAA Weather Radio, for later statements. Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-212303- /O.NEW.KARX.FL.W.0093.180921T1200Z-180922T0600Z/ /SPLI4.1.ER.180921T1200Z.180921T1200Z.180921T1200Z.NO/ 603 AM CDT Fri Sep 21 2018 The National Weather Service in La Crosse WI has issued a * Flood Warning for The Turkey River at Spillville. * until late tonight. * At 5:30 AM Friday the stage was 8.8 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...The river is expected to rise to 9.0 feet this morning. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ CA
4 follow-up statements
514 WGUS83 KARX 211320 FLSARX Flood Statement National Weather Service La Crosse WI 820 AM CDT Fri Sep 21 2018 .Minor flooding expected along the Turkey River at Spillville. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-220420- /O.EXT.KARX.FL.W.0093.000000T0000Z-180922T1330Z/ /SPLI4.1.ER.180921T1300Z.180921T1800Z.180921T1930Z.NO/ 820 AM CDT Fri Sep 21 2018 The Flood Warning continues for The Turkey River at Spillville. * until Saturday morning...Or until the warning is cancelled. * At 7:30 AM Friday the stage was 8.9 feet. * Flood stage is 9.0 feet. * Minor flooding is forecast. * Forecast...Rise above flood stage this morning and continue to rise to near 9.3 feet today. The river will fall below flood stage later today. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ LL
367 WGUS83 KARX 211513 FLSARX Flood Statement National Weather Service La Crosse WI 1013 AM CDT Fri Sep 21 2018 .Flooding continues along the Turkey River from Spillville to Garber. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-220614- /O.EXT.KARX.FL.W.0093.000000T0000Z-180922T1500Z/ /SPLI4.1.ER.180921T1235Z.180921T1800Z.180921T2100Z.NO/ 1013 AM CDT Fri Sep 21 2018 The Flood Warning continues for The Turkey River at Spillville. * until Saturday morning...Or until the warning is cancelled. * At 9:30 AM Friday the stage was 9.2 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 9.5 feet by today. The river will fall below flood stage today. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-220614- /O.EXT.KARX.FL.W.0083.000000T0000Z-180924T0900Z/ /EKDI4.2.ER.180920T0735Z.180920T1415Z.180923T1500Z.NO/ 1013 AM CDT Fri Sep 21 2018 The Flood Warning continues for The Turkey River at Elkader. * until late Sunday night...Or until the warning is cancelled. * At 9:45 AM Friday the stage was 15.8 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Sunday morning. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-220614- /O.EXT.KARX.FL.W.0084.000000T0000Z-180923T1424Z/ /GRBI4.3.ER.180920T0740Z.180921T0000Z.180922T2024Z.NO/ 1013 AM CDT Fri Sep 21 2018 The Flood Warning continues for The Turkey River at Garber. * until Sunday morning...Or until the warning is cancelled. * At 9:15 AM Friday the stage was 22.7 feet. * Flood stage is 17.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Saturday. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
226 WGUS83 KARX 220135 FLSARX Flood Statement National Weather Service La Crosse WI 835 PM CDT Fri Sep 21 2018 .Flooding continues along the Turkey River from Spillville to Garber and along portions of the Cedar River around Charles City. Turtle Creek near Austin MN has dropped below flood stage and will continue to slowly fall. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC067-221635- /O.EXT.KARX.FL.W.0092.000000T0000Z-180923T1800Z/ /CCYI4.1.ER.000000T0000Z.180922T0600Z.180923T0000Z.NO/ 835 PM CDT Fri Sep 21 2018 The Flood Warning continues for The Cedar River at Charles City. * until Sunday afternoon...Or until the warning is cancelled. * At 7:30 PM Friday the stage was 13.6 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue rising to near 14.1 feet by Saturday morning. The river will fall below flood stage Saturday evening. * Impact...At 14.0 feet...Bracket Street is closed. && LAT...LON 4321 9286 4321 9273 4301 9255 4293 9255 4304 9273 $$ MNC099-220205- /O.CAN.KARX.FL.W.0089.000000T0000Z-180923T0000Z/ /TRCM5.N.ER.180921T0805Z.000000T0000Z.000000T0000Z.NO/ 835 PM CDT Fri Sep 21 2018 The Flood Warning is cancelled for The Turtle Creek Near Austin 3NW. * At 7:30 PM Friday the stage was 10.3 feet. * Flood stage is 10.5 feet. * Forecast...The river crested below flood stage at 10.5 feet. The river will continue to fall to 7.8 feet by Sunday morning. $$ IAC191-221635- /O.EXT.KARX.FL.W.0093.000000T0000Z-180922T1850Z/ /SPLI4.1.ER.180921T1235Z.180921T1930Z.180922T0050Z.NO/ 835 PM CDT Fri Sep 21 2018 The Flood Warning continues for The Turkey River at Spillville. * until Saturday afternoon...Or until the warning is cancelled. * At 7:30 PM Friday the stage was 9.1 feet. * Flood stage is 9.0 feet. * Minor flooding is occurring. * Forecast...The river will continue to fall...Dropping below flood stage by this evening. && LAT...LON 4328 9206 4328 9199 4321 9190 4317 9192 4317 9198 $$ IAC043-221635- /O.EXT.KARX.FL.W.0083.000000T0000Z-180924T1525Z/ /EKDI4.2.ER.180920T0735Z.180920T1415Z.180923T2125Z.NO/ 835 PM CDT Fri Sep 21 2018 The Flood Warning continues for The Turkey River at Elkader. * until Monday morning...Or until the warning is cancelled. * At 7:45 PM Friday the stage was 15.2 feet. * Flood stage is 12.0 feet. * Minor flooding is occurring and Minor flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Sunday. && LAT...LON 4294 9146 4284 9134 4280 9136 4293 9161 4298 9161 $$ IAC043-221635- /O.EXT.KARX.FL.W.0084.000000T0000Z-180924T0100Z/ /GRBI4.3.ER.180920T0740Z.180921T0000Z.180923T0700Z.NO/ 835 PM CDT Fri Sep 21 2018 The Flood Warning continues for The Turkey River at Garber. * until Sunday evening...Or until the warning is cancelled. * At 8:15 PM Friday the stage was 21.5 feet. * Flood stage is 17.0 feet. * Moderate flooding is occurring and Moderate flooding is forecast. * Forecast...The river will continue to fall...Dropping below flood stage by Sunday morning. * Impact...At 19.0 feet...County Road X3C at the south end of Garber becomes inundated. && LAT...LON 4280 9136 4284 9134 4269 9096 4272 9131 $$
248 WGUS83 KARX 220925 FLSARX Flood Statement National Weather Service La Crosse WI 425 AM CDT Sat Sep 22 2018 .Flood Warning Cancelled for the Turkey River near Spillville. River forecasts take into account both observed and forecast precipitation. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive cars into flooded areas. Remember, it only takes two feet of water to float most automobiles, including sport utility vehicles. Turn Around, Don't Drown! Additional river and weather information is available at... http://www.weather.gov/lacrosse . && IAC191-220955- /O.CAN.KARX.FL.W.0093.000000T0000Z-180922T1850Z/ /SPLI4.1.ER.180921T1235Z.180921T1930Z.180922T0103Z.NO/ 425 AM CDT Sat Sep 22 2018 The Flood Warning is cancelled for The Turkey River at Spillville. * At 3:30 AM Saturday the stage was 8.2 feet. * Flood stage is 9.0 feet. * Fell below flood stage at 8:03 PM Friday. * Forecast...The river will continue to fall to 5.7 feet by Sunday morning. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Sep 21, 2:55 AM CDT, 3 hours 8 minutes earlier.
Area forecast discussion, Sep 21, 2:55 AM CDT, 3 hours 8 minutes before
Area Forecast Discussion National Weather Service La Crosse WI 255 AM CDT Fri Sep 21 2018 .SHORT TERM...(Today and tonight) Issued at 255 AM CDT Fri Sep 21 2018 Strong cold front and associated thunderstorm activity has pushed southeast of the area early this morning. Still some lingering scattered showers behind the main line of storms to deal with this morning as the deep mid-level trough works eastward across the area. These showers should be pretty much pushed east of the area by daybreak. This leaves us in strong and unseasonably cool cyclonic flow initially this morning, which will keep stratocumulus cloud cover entrenched across our area through the majority of the day. We will see this cloud eventually erode/clear out from west to east late this afternoon as high pressure builds in from the Northern Plains. Bottom line, an unseasonably cool day will be on tap with brisk northwest winds of 15 to 20 mph, gusting to 35 mph. These gusty winds and highs only in the upper 50s to the lower 60s will definitely make it feel more autumn-like. Look for the winds to rapidly diminish this evening, becoming light/calm overnight. Given this and clear skies, ideal radiational cooling will take place for the overnight hours with lows in the middle 30s across the favored cold spots of central WI, and upper 30s/lower 40s elsewhere. Could see patchy frost across the sand/bog areas of central WI which may necessitate the need for a frost advisory. Will let the dayshift assess further. Elsewhere, anticipating some river valley fog. .LONG TERM...(Saturday through Thursday) Issued at 255 AM CDT Fri Sep 21 2018 Quasi-zonal flow aloft and surface ridging at the surface will keep things quiet and more like fall through the weekend. Saturday night/Sunday morning, will need to monitor for fog potential with clear skies, light wind, and recent rainfall. Beyond the weekend, model consensus is for an upper trough and cold front passage Monday night, then a deeper trough and attendant cold front Wednesday night into Thursday, bringing precip chances with both waves. Model consistency has been high for the overall pattern and generally consistent with the Monday night timing. By late week, the GFS and ECMWF diverge on the strength of the upper low. GFS suggests a closed low and has been slowing the timing the last several runs. ECMWF is also trending slower and stronger, and in fact is trending toward the GFS for the Thursday system, which would suggest the potential for the late week system to potentially slow a bit more than the models currently suggest. && .AVIATION...(For the 06Z TAFS through 06Z Friday evening) Issued at 1100 PM CDT Thu Sep 20 2018 Cigs: low cigs going to hang around into Friday afternoon, with increasing decks and then clearing out for Friday night. WX/vsby: -shra hanging around for a few hours into the overnight, which could result in mostly mvfr vsby restrictions. With winds staying brisk, don't see a fog threat. Winds: winds on the increase as pressure gradient tightens ahead of approaching sfc low. Winds swing to the west/northwest later tonight with the passage of systems's cold front - staying strong and gusty through Friday afternoon. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...None. MN...None. IA...None. && SHORT TERM...DAS LONG TERM...DD AVIATION...Rieck
Hazardous weather outlook, Sep 21, 4:44 AM CDT, 1 hour 19 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service La Crosse WI 444 AM CDT Fri Sep 21 2018 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029- 032>034-041>044-053>055-061-220945- Mitchell-Howard-Winneshiek-Allamakee-Floyd-Chickasaw-Fayette- Clayton-Wabasha-Dodge-Olmsted-Winona-Mower-Fillmore-Houston- Taylor-Clark-Buffalo-Trempealeau-Jackson-La Crosse-Monroe-Juneau- Adams-Vernon-Crawford-Richland-Grant- 444 AM CDT Fri Sep 21 2018 This Hazardous Weather Outlook is for portions of southeast Minnesota...northeast Iowa and southwest into central Wisconsin. .DAY ONE...Today and Tonight Area rivers are experiencing flooding. Please see the latest Flood Statements and Flood Warnings for details. .DAYS TWO THROUGH SEVEN...Saturday through Thursday The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight. .EMERGENCY MANAGEMENT COORDINATION... No webinar is scheduled.
The office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 20, 7:18 PM CDT | Special Weather Statement | ARX | Floyd, Mitchell | 72 min |
| Sep 20, 7:50 PM CDT | Special Weather Statement | ARX | Chickasaw, Floyd, Howard, Mitchell, Winneshiek | 85 min |
| Sep 20, 8:13 PM CDT | Severe Thunderstorm Warning | ARX | Howard, Mitchell | 47 min |
| Sep 20, 8:33 PM CDT | Severe Thunderstorm Warning | ARX | Howard | 42 min |
| Sep 20, 9:12 PM CDT | Special Weather Statement | ARX | Allamakee, Clayton, Fayette | 93 min |
| Sep 21, 4:14 AM CDT | River Flood Warning | ARX | Floyd | 46 hr |
Nearby
River Flood Warnings in Iowa, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.